MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X420MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X420MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 33250420S
Health Effect - Clinical Codes Bone Fracture(s) (1870); Osteopenia/ Osteoporosis (2651)
Date of Event 07/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that a gamma nail which had been implanted on (b)(6) 2018 was revised on (b)(6) 2018.The surgeon reported a poor reduction due to the fracture pattern and also medial bone loss in the lesser trochanter.The patient was revised to a proximal femoral plate.Update: the customer reported that the patient turned and heard a crack.She did not fall.Patient presented to clinic.Patient had non-union prior to this reported event.Revision surgery completed "usccessfully.".
 
Event or Problem Description
The customer reported that a gamma nail which had been implanted on (b)(6) 2018 was revised on (b)(6) 2018.The surgeon reported a poor reduction due to the fracture pattern and also medial bone loss in the lesser trochanter.The patient was revised to a proximal femoral plate.Update: the customer reported that the patient turned and heard a crack.She did not fall.Patient presentied to clinic.Patient had non-union prior to this reported event.Revision surgery completed usccessfully.
 
Additional Manufacturer Narrative
The reported event that long nail kit r2.0, ti, left gamma3® ø11x420mm x 125° was alleged broken could be confirmed, since the device was returned for evaluation.The device was returned for inspection and was found to be broken.The appearance of the fractured surfaces indicated the nail had broken in fatigue manner contributed by significant tensile and torsional stresses.General aspects: the gamma nail is a temporary implant.Loads on the device produced by load bearing and the patient's activity level will dictate the longevity of the device.Conditions attributable to non-union, osteoporosis, osteomalicia, diabetes, inhibited revascularization and poor bone formation can cause loosening, bending, cracking, fracture of the device or premature loss of rigid fixation with the bone.One requirement for successful nail treatment is a timely bone healing in order to relieve the nail over the progressing time of implantation.Potential adverse effects, e.G.Overweight, increased loading or material damage are clearly pointed out in the labelling.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.

Brand Name
LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X420MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7803316
Report Number0009610622-2018-01028
Device Sequence Number11086009
Product Code HSB
UDI-Device Identifier07613153313588
UDI-Public07613153313588
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2022
Device Catalogue Number33250420S
Device Lot NumberK099C78
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR